Alert archive / Texas / Winter Storm Warnings in 2007
Winter Storm Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this winter storm warning at Apr 13, 2007, 7:10 AM CDT for 4 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 23 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2007, 7:10 AM CDT (12:10 UTC)
- Expired
- Apr 14, 2007, 6:00 AM CDT
- In force
- 23 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 2:00 AM CDT | SNOW 3.5 | Guymon, OK | |
| Apr 14, 6:00 AM CDT | SNOW 3 | Beaver, OK | |
| Apr 14, 6:00 AM CDT | SNOW 3.5 | Spearman, TX | |
| Apr 14, 6:00 AM CDT | SNOW 4 | Stratford, TX | |
| Apr 14, 6:00 AM CDT | SNOW 4.5 | Dalhart, TX | |
| Apr 14, 6:00 AM CDT | SNOW 5.5 | Boise City, OK | |
| Apr 14, 6:00 AM CDT | SNOW 5.5 | Hartley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 435 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KAMA 131210 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 710 AM CDT FRI APR 13 2007 ...A WINTER STORM IS HEADED FOR THE SOUTHERN HIGH PLAINS... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER EXTREME SOUTHWEST NEW MEXICO IS FORECAST TO MOVE EAST AND NORTHEAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATER TODAY AND THIS EVENING. COLD AIR WILL BEGIN TO INVADE THE REGION FROM THE NORTH TODAY. THE COMBINATION OF COLD AIR IN PLACE...SUFFICIENT MOISTURE...AND THE APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN ACCUMULATING SNOWS FOR THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN AND WESTERN TEXAS PANHANDLE TODAY AND TONIGHT. TXZ002>004-131900- /O.CAN.KAMA.SN.Y.0006.000000T0000Z-070414T1100Z/ /O.NEW.KAMA.SB.Y.0002.070413T1210Z-070414T1100Z/ SHERMAN-HANSFORD-OCHILTREE- INCLUDING THE CITIES OF...STRATFORD...SPEARMAN...GRUVER... PERRYTON 710 AM CDT FRI APR 13 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CDT SATURDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR SHERMAN...HANSFORD...AND OCHILTREE COUNTIES IN THE NORTHERN TEXAS PANHANDLE. THE SNOW ADVISORY ISSUED EARLIER HAS BEEN CANCELLED. LIGHT TO OCCASIONALLY MODERATE SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH TONIGHT. TWO TO FIVE INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ OKZ001>003-TXZ001-006-131900- /O.UPG.KAMA.SN.Y.0006.000000T0000Z-070414T1100Z/ /O.NEW.KAMA.WS.W.0004.070413T1210Z-070414T1100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...HARTLEY...CHANNING 710 AM CDT FRI APR 13 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THE SNOW ADVISORY IS NO LONGER IN EFFECT. LIGHT TO MODERATE SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH TONIGHT. PERIODS OF HEAVY SNOW WILL BE POSSIBLE AS WELL. SIX TO EIGHT INCHES OF SNOW ARE EXPECTED BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER STORM SURVIVAL KIT. INCLUDE EXTRA CLOTHES AND BOOTS...FOOD AND WATER...A FLASHLIGHT...A SNOW SHOVEL...AND TIRE CHAINS. IN CASE YOU BECOME STRANDED...STAY IN YOUR CAR AND WAIT FOR HELP TO ARRIVE. $$ TXZ005-007-008-011-131900- /O.NEW.KAMA.SB.Y.0002.070413T1210Z-070414T1100Z/ LIPSCOMB-MOORE-HUTCHINSON-OLDHAM- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...DUMAS... BORGER...VEGA 710 AM CDT FRI APR 13 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR LIPSCOMB...MOORE...HUTCHINSON...AND OLDHAM COUNTIES IN THE TEXAS PANHANDLE. LIGHT TO OCCASIONALLY MODERATE SNOW WILL DEVELOP LATER TODAY AND CONTINUE THROUGH TONIGHT. TWO TO FIVE INCHES OF SNOW ARE ANTICIPATED BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ANDRADE
3 follow-up statements
000 WWUS44 KAMA 131816 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 116 PM CDT FRI APR 13 2007 ...A WINTER STORM IS HEADED FOR THE SOUTHERN HIGH PLAINS... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEW MEXICO IS FORECAST TO MOVE EAST AND NORTHEAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY AND TONIGHT. COLD AIR WILL CONTINUE TO MOVE INTO THE REGION FROM THE NORTH TODAY. THE COMBINATION OF COLD AIR IN PLACE...SUFFICIENT MOISTURE...AND THE INCOMING UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN ACCUMULATING SNOWS FOR THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN AND WESTERN TEXAS PANHANDLE TODAY AND TONIGHT. TXZ002-003-140200- /O.UPG.KAMA.SB.Y.0002.000000T0000Z-070414T1100Z/ /O.EXA.KAMA.WS.W.0004.000000T0000Z-070414T1100Z/ SHERMAN-HANSFORD- INCLUDING THE CITIES OF...STRATFORD...SPEARMAN...GRUVER 116 PM CDT FRI APR 13 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR THE NORTH CENTRAL TEXAS PANHANDLE. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT FOR SHERMAN AND HANSFORD COUNTIES. LIGHT TO OCCASIONALLY MODERATE SNOW WILL DEVELOP TODAY AND CONTINUE THROUGH TONIGHT. FOUR TO SIX INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ OKZ001>003-TXZ001-006-140200- /O.CON.KAMA.WS.W.0004.000000T0000Z-070414T1100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...HARTLEY...CHANNING 116 PM CDT FRI APR 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. LIGHT TO MODERATE SNOW WILL DEVELOP TODAY AND CONTINUE THROUGH TONIGHT. PERIODS OF HEAVY SNOW WILL BE POSSIBLE AS WELL. SIX TO TEN INCHES OF SNOW ARE EXPECTED BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER STORM SURVIVAL KIT. INCLUDE EXTRA CLOTHES AND BOOTS...FOOD AND WATER... A FLASHLIGHT...A SNOW SHOVEL...AND TIRE CHAINS. IN CASE YOU BECOME STRANDED...STAY IN YOUR CAR AND WAIT FOR HELP TO ARRIVE. $$ TXZ004-005-007-008-011-140200- /O.CON.KAMA.SB.Y.0002.000000T0000Z-070414T1100Z/ OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-OLDHAM- INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...VEGA 116 PM CDT FRI APR 13 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR THE SOUTHWEST...CENTRAL...AND NORTHEAST TEXAS PANHANDLE. LIGHT TO OCCASIONALLY MODERATE SNOW WILL DEVELOP TODAY AND CONTINUE THROUGH TONIGHT. TWO TO FIVE INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COCKRELL
000 WWUS44 KAMA 140213 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 913 PM CDT FRI APR 13 2007 ...WINTER STORM CONTINUES FOR THE SOUTHERN HIGH PLAINS... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL TEXAS PANHANDLE WILL MOVE EAST AND NORTHEAST TONIGHT. COLD AIR WILL REMAIN IN PLACE. SUFFICIENT MOISTURE...AND THE INCOMING UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH THE COLD AIR TO RESULT IN ACCUMULATING SNOWS FOR THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN AND WESTERN TEXAS PANHANDLE TODAY AND TONIGHT. OKZ001>003-TXZ001>003-006-141100- /O.CON.KAMA.WS.W.0004.000000T0000Z-070414T1100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY... CHANNING 913 PM CDT FRI APR 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH TONIGHT. PERIODS OF HEAVY SNOW WILL BE POSSIBLE AS WELL. FOUR TO SIX INCHES OF SNOW ARE EXPECTED BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER STORM SURVIVAL KIT. INCLUDE EXTRA CLOTHES AND BOOTS...FOOD AND WATER... A FLASHLIGHT...A SNOW SHOVEL...AND TIRE CHAINS. IN CASE YOU BECOME STRANDED...STAY IN YOUR CAR AND WAIT FOR HELP TO ARRIVE. $$ TXZ004-005-007-008-011-141100- /O.CON.KAMA.SB.Y.0002.000000T0000Z-070414T1100Z/ OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-OLDHAM- INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...VEGA 913 PM CDT FRI APR 13 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY. LIGHT TO OCCASIONALLY MODERATE SNOW WILL DEVELOP TODAY AND CONTINUE THROUGH TONIGHT. TWO TO FOUR INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ KRAMAR
000 WWUS44 KAMA 140300 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1000 PM CDT FRI APR 13 2007 ...WINTER STORM CONTINUES FOR THE SOUTHERN HIGH PLAINS... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL TEXAS PANHANDLE WILL MOVE EAST AND NORTHEAST TONIGHT. COLD AIR WILL REMAIN IN PLACE. SUFFICIENT MOISTURE...AND THE INCOMING UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH THE COLD AIR TO RESULT IN ACCUMULATING SNOWS FOR THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN AND WESTERN TEXAS PANHANDLE TODAY AND TONIGHT. OKZ001>003-TXZ001>003-006-141100- /O.CON.KAMA.WS.W.0004.000000T0000Z-070414T1100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY... CHANNING 1000 PM CDT FRI APR 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR THE OKLAHOMA PANHANDLE AND PORTIONS OF THE NORTHERN AND WESTERN TEXAS PANHANDLE. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH TONIGHT. PERIODS OF HEAVY SNOW WILL BE POSSIBLE AS WELL. FOUR TO SIX INCHES OF SNOW ARE EXPECTED BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER STORM SURVIVAL KIT. INCLUDE EXTRA CLOTHES AND BOOTS...FOOD AND WATER... A FLASHLIGHT...A SNOW SHOVEL...AND TIRE CHAINS. IN CASE YOU BECOME STRANDED...STAY IN YOUR CAR AND WAIT FOR HELP TO ARRIVE. $$ TXZ009-010-012>014-141100- /O.EXA.KAMA.SB.Y.0002.000000T0000Z-070414T1100Z/ ROBERTS-HEMPHILL-POTTER-CARSON-GRAY- INCLUDING THE CITIES OF...MIAMI...CANADIAN...AMARILLO... PANHANDLE...WHITE DEER...PAMPA 1000 PM CDT FRI APR 13 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR PORTIONS OF THE CENTRAL TEXAS PANHANDLE. LIGHT TO MODERATE SNOW...OCCASIONALLY HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT. ONE TO FOUR INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ TXZ004-005-007-008-011-141100- /O.CON.KAMA.SB.Y.0002.000000T0000Z-070414T1100Z/ OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-OLDHAM- INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...VEGA 1000 PM CDT FRI APR 13 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY FOR PORTIONS OF THE CENTRAL AND NORTHERN TEXAS PANHANDLE. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH TONIGHT. TWO TO FOUR INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS EARLY SATURDAY MORNING. IN ADDITION...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN BLOWING AND DRIFTING SNOW ALONG WITH SHARPLY REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ KRAMAR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Apr 13, 6:55 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 13, 6:55 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
655 AM CDT FRI APR 13 2007
.AVIATION...
MIXED PRECIPITATION OCCURRING ON RADAR ACROSS THE PANHANDLES. MOSTLY
SHOWERS AND THUNDERSTORMS IN THE EAST AND NORTHEAST PANHANDLES...WITH
PRECIP CHANGING OVER TO LIGHT SNOW IN THE NORTHWEST PANHANDLES. UPPER
LOW IS DIGGING FURTHER SOUTH THAN PREVIOUS MODELS INDICATED...WHICH
WILL LEAD TO THE SNOWFALL PUSHING FURTHER SOUTH ACROSS THE
PANHANDLES. TAFS INDICATE THE PRCIP CHANGE TO -SN IN DALHART AND
GUYMON IN A TEMPO GROUP THROUGH 16Z. THINKING THE PRECIP WILL THEN
BECOME PREDOMINANTLY -SN THROUGH THE REST OF THE DAY AS THE COLDER
AIR REACHES THE PANHANDLES. SNOW LINE WILL THEN REACH THE AMARILLO
AREA LATER THIS AFTERNOON AND EVENING...POSSIBLY AS EARLY AS 22Z BUT
MORE CONFIDENT ON THE -RASN BEGINNING CLOSER TO 00Z AS CURRENT TAFS
INDICATE. WINDS WILL ALSO BE AN ISSUE BEHIND THE FRONT AS NORTHERLY
FLOW WILL PICK UP INTO THE 18KT TO 25KT RANGE GUSTING TO AROUND 30KT.
THIS WILL LEAD TO AREAS OF BLSN AND REDUCED VIS. CIGS SHOULD STAY IN
THE LIFR TO IFR RANGE ACROSS THE PANHANDLES THROUGH MOST OF THE
DAY...WITH OCCASIONAL PERIODS OF VLIFR CONDITIONS WITHIN THE HEAVIER
SNOW BANDS. THINKING PRECIP WILL WIND DOWN AROUND 10Z TOMORROW WITH
THE CIGS SLOWLY LIFTING TOWARD THE MVFR RANGE.
JJB
&&
.PREV DISCUSSION... /ISSUED 640 AM CDT FRI APR 13 2007/
DISCUSSION...
RUNNING WAY BEHIND DUE TO ACTIVE SVR WX EARLIER AND NOW MAJOR CHANGES
REQUIRED TO PREVIOUS PCKG DUE TO APCHG UPPER LOW...AND WHAT A MESS
IT IS. BOTTOM LINE...UPPER LOW WAS LOCATED OVER EXTRM SERN AZ AND
SWRN NM...EXTENDING INTO EXTRM NRN MEXICO...MUCH FURTHER S THAN ANY
MODEL HAD PROGGED YESTERDAY OR IN THE PAST FEW DAYS FOR THAT
MATTER. ALL SHORT RANGE MODELS INSIST IT WILL TAKE A SHARP NE TURN
TO CROSS ERN NM AND TX PNHDL LATER TODAY WHILE NGM ACTUALLY IS
FURTHER S WITH THE PATH. HAVE SOME CONCERN THE LOW MAY END UP A BIT
FURTHER S THAN 00Z MODELS PROG BASED ON CURRENT LOCATION.
NEVERTHELESS...THE FURTHER S LOCATION ALREADY SUGGESTS MORE OF THE
AREA WILL BE IN THE COLD AIR SECTOR WITH POTENTIAL FOR MORE
ACCUMULATING SNOWS THAN EARLIER PCKGS HAD...ESPECIALLY OK PNHDL AND
FAR NW TX PNHDL. LATEST DISCUSSION FROM HEAVY SNOW BRANCH AND
APPROPRIATE GRAPHICS BEAR THIS OUT...WITH OK AND PARTS OF NRN TX
PNHDL IN HIGH RISK OF GREATER THAN 4 INCH SNOWS...WITH MDT TO HIGH
RISK OF 8 INCH PLUS SNOWS AND LOW RISK OF 12 INCH PLUS ENDING 12Z
SAT. HAVE GONE WITH A WINTER STORM WARNING OK PNHDL AND NWRN TX
PNHDL TIL 11Z SAT...AND REPLACED SNOW ADVISORY WITH SNOW AND
BLOWING SNOW ADVISORY DUE TO BREEZY TO WINDY CONDITIONS...FOR MOST
OF NRN TX PNHDL AND PART OF WESTERN TEXAS PNHDL UNTIL 11Z SAT AS
WELL. IT MUST BE EMPHASIZED THAT IF THIS UPPER LOW CONTINUES ON A
MORE SRN TRACK..THEN MORE OF THE WESTERN...CNTRL..AND NERN TX PNHDL
WILL NEED TO BE CONSIDERED FOR HIGHLIGHTS...INCLUDING AMARILLO. THIS
WILL NEED TO BE CLOSELY MONITORED BY NEXT SHIFT AS PATH OF UPPER
LOW BECOMES MORE APPARENT AS IT APCHS SRN HIGH PLAINS.
RAPIDLY IMPROVING WX FROM SW TO NE LATER TNGT. DRY WX SAT THRU MON.
NEXT UPPER LOW SLATED FOR MON THRU TUE TIME FRAME...AND ALL MEDIUM
RANGE MODELS HAVE SPED UP THIS SYSTEM FOR EARLY NEXT WEEK...DUE TO
CLOSE PROXIMITY OF UPSTREAM KICKER. SO...WILL HAVE SLGT CHC POPS MON
NIGHT AND TUE...THEN DROP TO NON MENTIONABLE TUE NIGHT. DRY FOR WED
AND THU AT THIS TIME.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM CDT SATURDAY FOR THE
FOLLOWING ZONES: HANSFORD...HUTCHINSON...LIPSCOMB...MOORE...
OCHILTREE...OLDHAM...SHERMAN.
WINTER STORM WARNING UNTIL 6 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY.
OK...WINTER STORM WARNING UNTIL 6 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
14/02Hazardous weather outlook, Apr 13, 6:57 AM CDT, 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 657 AM CDT FRI APR 13 2007 OKZ001>003-TXZ001>020-131800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 657 AM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A WINTER STORM WARNING IS IN EFFECT THROUGH 6 AM ON SATURDAY FOR THE OKLAHOMA AND NORTHWEST TEXAS PANHANDLES... ...A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 6 AM ON SATURDAY FOR THE WEST CENTRAL...NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING COLD AIR TO THE PANHANDLES ALLOWING THE PRECIPITATION TO CHANGE OVER TO SNOW. IN ADDITION...STRONG WINDS WILL CAUSE AREAS OF BLOWING SNOW IN THE WARNING AND ADVISORY AREAS. SNOW ACCUMULATIONS IN THE WARNING AREA ARE EXPECTED TO BE IN THE 6 TO 8 INCH RANGE...WITH SNOW ACCUMULATION IN THE ADVISORY AREA IN THE 1 TO 5 INCH RANGE. ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE MONDAY NIGHT THROUGH TUESDAY. STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES ARE ASKED TO CALL IN THEIR SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. BROST
In the hours before
Special weather statement, Apr 13, 3:23 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 323 AM CDT FRI APR 13 2007 TXZ015-020-130930- COLLINGSWORTH TX-WHEELER TX- 323 AM CDT FRI APR 13 2007 ...STRONG THUNDERSTORM IN COLLINGSWORTH AND EXTREME SOUTHEASTERN WHEELER COUNTIES... AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF LUTIE MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Local storm report, Apr 13, 3:24 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
324 AM CDT FRI APR 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL BORGER 35.66N 101.40W
04/13/2007 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
NICKEL SIZE HAIL COMING DOWN NOW
&&
GWLocal storm report, Apr 13, 3:31 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
331 AM CDT FRI APR 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0324 AM HAIL 4 S BORGER 35.60N 101.40W
04/13/2007 M0.88 INCH CARSON TX TRAINED SPOTTER
HUTCHINSON COUNTY EOC RELAYED REPORT FROM TRAINED
SPOTTER IN NORTHERN CARSON COUNTY OF NICKEL SIZE HAIL.
&&
JJBSpecial weather statement, Apr 13, 3:54 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 354 AM CDT FRI APR 13 2007 TXZ004-009-131000- OCHILTREE TX-ROBERTS TX- 354 AM CDT FRI APR 13 2007 ...STRONG THUNDERSTORM IN SOUTHERN OCHILTREE AND ROBERTS COUNTIES... AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 28 MILES WEST OF MIAMI MOVING NORTHEAST AT 40 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Apr 13, 4:15 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 415 AM CDT FRI APR 13 2007 TXZ018-019-131015- ARMSTRONG TX-DONLEY TX- 415 AM CDT FRI APR 13 2007 ...STRONG THUNDERSTORM IN EASTERN ARMSTRONG AND DONLEY COUNTIES... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTH OF GOODNIGHT MOVING NORTH AT 45 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Local storm report, Apr 13, 5:32 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
532 AM CDT FRI APR 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
04/12/2007 M60 MPH HARTLEY TX ASOS
0840 PM HAIL 4 E VEGA 35.25N 102.36W
04/12/2007 E1.00 INCH OLDHAM TX PUBLIC
0846 PM HAIL 4 NE VEGA 35.29N 102.38W
04/12/2007 E0.75 INCH OLDHAM TX PUBLIC
0846 PM HAIL VEGA 35.25N 102.43W
04/12/2007 E0.75 INCH OLDHAM TX TRAINED SPOTTER
0856 PM HAIL 8 SW DUMAS 35.78N 102.07W
04/12/2007 E0.88 INCH MOORE TX TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AT 2202 AND WEST COUNTY ROAD X
0910 PM HAIL 12 NE VALLEY DE ORO 35.57N 101.95W
04/12/2007 E0.88 INCH POTTER TX AMATEUR RADIO
0914 PM HAIL VALLEY DE ORO 35.45N 102.11W
04/12/2007 E0.88 INCH POTTER TX TRAINED SPOTTER
0923 PM TSTM WND GST 1 E BUSHLAND 35.19N 102.05W
04/12/2007 E70 MPH POTTER TX TRAINED SPOTTER
0925 PM HAIL 19 N AMARILLO 35.48N 101.82W
04/12/2007 M0.75 INCH POTTER TX AMATEUR RADIO
0930 PM TSTM WND DMG 1 N AMARILLO 35.22N 101.82W
04/12/2007 POTTER TX BROADCAST MEDIA
4TH AND HARRISON WAREHOUSE ROOF OFF AND WALLS COLLAPSED
CAR WINDOWS BLOWN OUT
0930 PM TSTM WND GST 2 W AMARILLO 35.20N 101.85W
04/12/2007 E70 MPH POTTER TX AMATEUR RADIO
MEDIUM SIZED TREES DOWN
0940 PM TSTM WND GST 2 W AMARILLO 35.20N 101.85W
04/12/2007 M63 MPH POTTER TX MESONET
0945 PM TSTM WND DMG 3 E AMARILLO 35.20N 101.77W
04/12/2007 POTTER TX TRAINED SPOTTER
VACANT MOBILE HOME WRAPPED AROUND TELEPHONE POLE
0950 PM TSTM WND DMG 4 W AMARILLO 35.20N 101.89W
04/12/2007 POTTER TX AMATEUR RADIO
ROOFING FROM HOSPITAL CONSTRUCTION SITE WRAPED AROUND A
LIGHTPOLE
0950 PM TSTM WND DMG 4 W AMARILLO 35.20N 101.89W
04/12/2007 POTTER TX AMATEUR RADIO
12 INCH AND GREATER DIAMETER TREES DOWN
0955 PM TSTM WND DMG 3 W AMARILLO 35.20N 101.87W
04/12/2007 POTTER TX AMATEUR RADIO
NUMEROUS TREES DOWN IN AVONDALE SCHOOL AREA
0955 PM TSTM WND DMG 7 N AMARILLO 35.30N 101.82W
04/12/2007 POTTER TX TRAINED SPOTTER
BROKEN WINDOWS
0955 PM TSTM WND DMG 10 E AMARILLO 35.20N 101.64W
04/12/2007 POTTER TX NWS EMPLOYEE
2 X 4 THROWN THROUGH WINDOW AND LODGED IN WALL
0955 PM TSTM WND DMG 8 E AMARILLO 35.20N 101.68W
04/12/2007 POTTER TX NWS EMPLOYEE
ANCHORED TICKET BOOTH BLOWN OVER
0955 PM TSTM WND DMG 3 W AMARILLO 35.20N 101.87W
04/12/2007 POTTER TX AMATEUR RADIO
8 INCH TREE BRANCH ACROSS ROAD AT 4700 BLOCK OF SW 10TH
0956 PM TSTM WND GST 11 E AMARILLO 35.20N 101.62W
04/12/2007 E60 MPH CARSON TX NWS EMPLOYEE
AT CARSON/POTTER COUNTY LINE
0956 PM TSTM WND GST 10 E AMARILLO 35.20N 101.64W
04/12/2007 E60 MPH POTTER TX NWS EMPLOYEE
REPORTED ON CARSON/POTTER COUNTY LINE
0959 PM TSTM WND GST 7 SW PANHANDLE 35.27N 101.47W
04/12/2007 E70 MPH CARSON TX AMATEUR RADIO
1003 PM TSTM WND GST 7 SW PANHANDLE 35.27N 101.47W
04/12/2007 E60 MPH CARSON TX AMATEUR RADIO
1010 PM TSTM WND DMG 15 E AMARILLO 35.20N 101.55W
04/12/2007 CARSON TX PUBLIC
1011 PM HAIL 5 E FRITCH 35.64N 101.51W
04/12/2007 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
1024 PM TSTM WND DMG 5 S PANHANDLE 35.27N 101.38W
04/12/2007 CARSON TX FIRE DEPT/RESCUE
POWER LINES SNAPPED. SEMI WITH TRAILER KNOCKED OVER
1105 PM HAIL 7 W AMARILLO 35.20N 101.94W
04/12/2007 M0.75 INCH POTTER TX AMATEUR RADIO
INTERSTATE 40 AND HOPE ROAD
1123 PM HAIL 10 N AMARILLO 35.35N 101.82W
04/12/2007 E0.75 INCH POTTER TX AMATEUR RADIO
1127 PM HAIL 11 N AMARILLO 35.36N 101.82W
04/12/2007 E0.75 INCH POTTER TX AMATEUR RADIO
0322 AM HAIL BORGER 35.66N 101.40W
04/13/2007 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
NICKEL SIZE HAIL COMING DOWN NOW
0324 AM HAIL 4 S BORGER 35.60N 101.40W
04/13/2007 M0.88 INCH CARSON TX TRAINED SPOTTER
HUTCHINSON COUNTY EOC RELAYED REPORT FROM TRAINED
SPOTTER IN NORTHERN CARSON COUNTY OF NICKEL SIZE HAIL.
&&
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 37 min |
| Apr 12, 8:37 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 53 min |
| Apr 12, 8:59 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 61 min |
| Apr 12, 9:10 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 65 min |
| Apr 12, 9:42 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 34 min |
| Apr 12, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 65 min |
| Apr 12, 10:12 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 37 min |
| Apr 12, 11:05 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 55 min |
| Apr 13, 3:03 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 87 min |
| Apr 13, 3:25 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 65 min |
| Apr 13, 7:10 AM CDT | Snow and Blowing Snow Advisory | AMA | Carson, Gray, Hansford, Hemphill, Hutchinson, Lipscomb and 6 more | 23 hr |
Nearby
Winter Storm Warnings in Texas, 2007Winter Storm Warnings in Oklahoma, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.